MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MERIDIAN INTERBODY SYSTEM; ANGLED AWL FIXED

SEASPINE ORTHOPEDICS CORPORATION MERIDIAN INTERBODY SYSTEM; ANGLED AWL FIXED
Model Number RA2003015
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon analysis of the returned awl, it was found that the micro tig weld securing the awl components failed under impaction, causing the separation of critical components.The root cause of this failure was attributed to insufficient weld penetration, ultimately resulting in the weld failure under impaction during the procedure.There was no patient injury as a result of the product malfunction.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery with seaspine's meridian interbody system.Seaspine received a complaint regarding the meridian angled awl fixed.During screw placement, the weld of the angled awl fractured, which subsequently prevented the implantation of the 2 l5 screws because the straight awl could not achieve the required angle.As a result, the surgeon proceeded with only 1 screw in s1 and no l5 fixation, opting to use percutaneous pedicle screws posteriorly instead, leading to a 30-minute procedural delay.

Brand Name
MERIDIAN INTERBODY SYSTEM
Common Device Name
ANGLED AWL FIXED
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19168538
Report Number3012120772-2024-00010
Device Sequence Number15417727
Product Code MAX
UDI-Device Identifier10889981216368
UDI-Public10889981216368
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA2003015
Device Catalogue NumberRA2003015
Device Lot NumberCR52893J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown